Jump to content

Success With Mirtazapine


houswoea

Recommended Posts

Hi there,

I have had pots with severe fatigue and chronic pain for about five years now. I basically gave up hope anything would work and that I would forever live a half-life. I went to the mayo clinic about a month ago because the chronic pain was unbearable. They gave me some mirtazapine (remeron) to try. And let me tell you that it has been a miracle medication. After about a week and a half the sleepiness side effect went away. I still deal with the hunger side effect, but gladly do so as it has given me my life back. I can actually do things with friends and experience life and even excersise. I wanted you guys to know.

The Lord is good! Elizabeth

Link to post
Share on other sites

Hi Elizabeth,

I am so happy for you! But also surprised... I tried this drug last year and had the opposite experience. It made me feel just awful! It is very interesting to hear how each person's body is so different. And it's kinda good to know that maybe my GP wasn't way off in suggesting this medication.

Best wishes for continued improvement :rolleyes:

Link to post
Share on other sites

Congrats!! So happy to hear you finally got some relief from your chronic pain. You were so miserable and I'm so happy to know you found something that works for you. Yay! :)

Link to post
Share on other sites

**Edit: changed my opinion on thus drug for pots and no longer take it. It did give me much symptom relief but at the expense of cardiovascular shape, and made me worse off after time, i feel. Proceeding w orig post

just to share some personal experience on Remeron/Mirtazipine, it would make sense that this medicine would help POTS since it is an adrenergic receptor antagonist. POTS has now been shown to likely involve receptors that deal with adrenergic function.

from Wiki RE: Mirtazipine: It is broadly classified as a centrally acting α2-adrenergic receptorantagonist

from Wiki RE: Pots Treatments : A combination of two antidepressants, usually an SSRI or SNRI with bupropion (Wellbutrin) or mirtazapine(Remeron), is also shown to be very effective.[citation needed]

and yeah from personal use, remeron smacks away a lot of POTS symtpoms, but the more you take the more tired youll be.

Link to post
Share on other sites
  • 2 months later...

In people without POTS Remeron is less sedating at higher doses (i.e. a paradoxical effect in that one would expect if a low dose is sedating a higher dose would be more sedating)

In people with POTS I do not know.

Link to post
Share on other sites

Hi! Me again! Heres my update with Remeron

Gained a shocking and unhealthy amt of weight

It removed most of my symptoms at first

Made me deconditioned and worse off than when I started.

Got off it, painfully, and getting healthier. So ya, i change my view on this drug for pots.

Link to post
Share on other sites

I'm on 15 mg remeron and it saved my life, as I simply didn't sleep, even on four drugs, before it. Now I can sleep 5-6 hours a night - HUGE improvement.

Also, I have mast cell activation disorder with my hyper A POTS and remeron is a VERY strong antihistamine. Taking it at night allowed me to lower my histamine, part of why I stayed awake. And lowered my BP.

I've gained 60 pounds. Even so, and even being hungry every second of every day, remeron has been one of the most important GOOD moves I've made in the last 30 years of POTS. For me, it has been a wonderful blessing.

Link to post
Share on other sites

EDIT: me again.

im going to try this medicine again after taking it and then not taking it. this is literally the only thing in the entire universe that allows me to get regular sleep. i am going to watch my weight and exercise like a boxer preparing for a match. so overall i think its worth a try but if you cant keep your weight in check then dont bother cause you could get worse.

Link to post
Share on other sites

May I ask what type of chronic pain? I suffer from this so much and have found nothing helpful. My blood pressure is very low anyway so might not be good for me.

Link to post
Share on other sites

I found zyprexa (an anti-psychotic, I'm not psychotic but I do have anxiety and depression issues) to have same weight gain problems. massive weight gain. I was on and off it for over 10 years. The down side to it was that it caused massive weight gain. But the upside was that I slept much better, it helped with my constipation a bit yet has anti-histamine properties (usually anti-histamines shut down any bowel movement completey). I was well rested as I slept so heavily even though I still woke often I'd go back to sleep swiftly, and much calmer and just felt generally better about things -- anxiety and depression wise. I was on the lowest dosage possible. 2.5mgs. I was dizzy to begin with but that soon wore off. Any dose higher than 2.5mgs caused me greater dizziness. I was able to get fit -- muscle wise etc. -- for the periods I was on it. But I had to come off it (for what looks like for ever) at the beginning of the year because it started to cause quite noticeable body jerking. I often get small jerks and twitches but these were something else -- I'd be lying down and my arm would suddenly lift up swiftly about 6 inches and then fall again, for example. This is a possible bad side effect of the drug and my doc wanted me off it straight away. I've managed to lose some of the weight I gained from this drug but not all, at least not yet. I do miss it's very positive side effects, though. Oh, it did make my sleep apnea worse. Which was not good. Another reason why I had to stop. Although it was probably also the huge weight gain that increased my sleep apnea problem.

blue

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...